Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 90, NWS Jackson, MS

May 10, 2009Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this tornado warning at May 10, 2009, 9:03 PM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 9:03 PM CDT (02:03 UTC)
Expired
May 10, 2009, 10:00 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:05 PM CDTTSTM WND DMG2 N Chunky, MSA FEW SHINGLES OFF A ROOF AND A GUTTER TORN OFF. OCCURRED JUST A BIT S OF THE I-20 CHUNKY EXIT.
May 10, 9:05 PM CDTTSTM WND DMGChunky, MSA FEW TREES AND MANY LARGE LIMBS DOWN AROUND CHUNKY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 110203
TORJAN
MSC075-101-110300-
/O.NEW.KJAN.TO.W.0090.090511T0203Z-090511T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MERIDIAN...
  EAST CENTRAL NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 903 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  NORTHWEST OF MEEHAN MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  MEEHAN BY 915 PM CDT...
  SUQUALENA BY 920 PM CDT...
  NELLIEBURG BY 925 PM CDT...
  MERIDIAN BY 935 PM CDT...
  ZERO AND MARION BY 945 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3249 8852 3225 8851 3230 8901 3246 8901
TIME...MOT...LOC 0203Z 274DEG 22KT 3238 8896

$$

CME
3 follow-up statements
000 
WWUS54 KJAN 110214
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT SUN MAY 10 2009

MSC101-110224-
/O.CAN.KJAN.TO.W.0090.000000T0000Z-090511T0300Z/
NEWTON MS-
914 PM CDT SUN MAY 10 2009

...THE TORNADO WARNING FOR EAST CENTRAL NEWTON COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3249 8852 3225 8851 3231 8889 3245 8890
TIME...MOT...LOC 0214Z 271DEG 24KT 3238 8885

$$

MSC075-110300-
/O.CON.KJAN.TO.W.0090.000000T0000Z-090511T0300Z/
LAUDERDALE MS-
914 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHERN
LAUDERDALE COUNTY...

AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MEEHAN MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  NELLIEBURG BY 920 PM CDT...
  MERIDIAN BY 930 PM CDT...
  MARION AND ZERO BY 940 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3249 8852 3225 8851 3231 8889 3245 8890
TIME...MOT...LOC 0214Z 271DEG 24KT 3238 8885

$$

CME
000 
WWUS54 KJAN 110224
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT SUN MAY 10 2009

MSC075-110300-
/O.CON.KJAN.TO.W.0090.000000T0000Z-090511T0300Z/
LAUDERDALE MS-
924 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
LAUDERDALE COUNTY...

AT 923 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MERIDIAN MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  MARION BY 935 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3249 8852 3230 8852 3232 8881 3245 8880
TIME...MOT...LOC 0223Z 268DEG 29KT 3239 8874

$$

CME
000 
WWUS54 KJAN 110232 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT SUN MAY 10 2009

MSC075-110300-
/O.CON.KJAN.TO.W.0090.000000T0000Z-090511T0300Z/
LAUDERDALE MS-
932 PM CDT SUN MAY 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
LAUDERDALE COUNTY...

AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MARION MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  RURAL EASTERN LAUDERDALE COUNTY AT 950 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3233 8869 3244 8869 3249 8852 3230 8852
TIME...MOT...LOC 0233Z 270DEG 29KT 3238 8864

$$

DHB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 10, 8:36 PM CDT, 27 minutes earlier.

Area forecast discussion, May 10, 8:36 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT SUN MAY 10 2009

.DISCUSSION...

UPDATE:

MESOSCALE INFLUENCES ARE DOMINANT THIS EVENING AS AN INTENSE
CONVECTIVE SYSTEM HAS DEVELOPED AS OF EARLY EVNG OVER ERN LA/CNTRL
MS. 00Z SOUNDING AT LIX DOES NOT SHOW A SIGNIFICANT CAP...SO WOULD
NOT EXPECT MUCH TO HINDER THE SRN EDGE OF THE SYSTEM FROM
PROPAGATING SWD TO INCLUDE AREAS SOUTH OF THE HWY 84 CORRIDOR
INCLUDING HBG AS GO THROUGH THE EVNG. THE BEST SYSTEM RELATIVE SHEAR
AND GREATEST DAMAGING WIND RISK SHOULD REMAIN WITH THE BOW ECHO
CURRENTLY RACING EAST ALONG THE I-20 CORRIDOR...WITH THE GREATEST
POTENTIAL FOR LOCALIZED FLOODING ON SRN EDGE OF SYSTEM WHERE E-W
ORIENTATION OF CONVECTION WILL PROMOTE TRAINING OF TSTM CELLS.

GIVEN THE STRONG MESOSCALE INFLUENCE...HAD TO MAKE SOME BIG
REVISIONS TO OVERNIGHT POPS AS MUCH OF THE NORTH HALF OF THE AREA IS
NOW QUIET. WILL KEEP CHANCE POPS GOING THROUGH THE NIGHT HOWEVER
WITH DISTURBED WESTERLY FLOW CONTINUING ALOFT AND PRESENCE OF WEAK
BAROCLINIC ZONE. /EC/

PREVIOUS DISCUSSION...

ON MONDAY...SURFACE BOUNDARY BECOMES STATIONARY AGAIN CLOSER TO THE
HIGHWAY 84 CORRIDOR. MODELS SUPPORT BEST CHANCES OF CONVECTION NEAR
THE BOUNDARY WITH SOME ISENTROPIC LIFT NORTH OF THE FRONT ALSO
KEEPING POPS UP. EXPECT THE STRONGER STORMS AND ISOLATED STRONG TO
SEVERE TO AFFECT THE SOUTH HALF OF THE REGION. YET ANOTHER DECENT
LOOKING TROUGH AXIS SWINGS THROUGH THE CWFA BY AFTERNOON. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS WHERE RAINFALL WOULD BE MORE
BENEFICIAL THAN PROBLEMATIC. MAV GUIDANCE APPEARS REASONABLE WITH
ANOTHER GRADIENT OF AT LEAST 15F IN HIGH TEMPS FROM NW TO SE.

BY MONDAY NIGHT...A MID LEVEL SHORTWAVE RIDGE BUILDS IN BEHIND THE
DEPARTING TROUGH AXIS DURING THE EVENING AND MAY SERVE TO QUIET DOWN
THE CONVECTIVE ACTION A BIT OVERNIGHT. BEST LOW LEVEL MOISTURE
CONVERGENCE CLOSER TO THE COAST AS WELL SO WILL KEEP POPS AT OR BELOW
40 PERCENT FOR THE EVENING AND EVEN LOWER AFTER MIDNIGHT FOR A
CHANGE. TEMPS ACTUALLY DIP BELOW 60F ACROSS THE NRN PORTIONS FOR
SEVERAL HOURS ASSOCIATED WITH A 1024MB SURFACE HIGH DROPPING INTO
THE OH VALLEY. THIS COULD BE THE LAST TIME WE SEE THIS COOL OF AIR
UNLESS THE 12Z ECMWF CAN PAN OUT WITH A BOMBING UPPER LOW NEXT
WEEK./40/

LONGER TERM(TUESDAY THROUGH SUNDAY)...NEAR ZONAL FLOW WILL CONTINUE
THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN CHANCES...BUT A
PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND. BOTH MODELS HAVE A
SURFACE HIGH CENTERED OVER THE OHIO VALLEY BY TUESDAY MORNING WITH
DRIER MID 50 SURFACE DEW POINTS OVER OUR NORTHERN ZONES. THIS HIGH
WILL SHIFT EAST TUESDAY AND RETURN FLOW WILL HELP SEND THE STALLED
BOUNDARY BACK NORTH AS A WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS
NORTH OF OUR CWFA BY TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID
60 DEW POINTS AND GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH
NEXT WEEKEND. THE WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR
AREA DURING THE HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS
FOR GREATEST POPS TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW
STRONG STORMS CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN
THREAT FOR SEVERE WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A
NORTHERN STREAM SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER
STATES TUESDAY AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE
ASSOCIATED SURFACE LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE
WEDNESDAY BUT THIS FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA
WEDNESDAY NIGHT. WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH
AFTERNOON FROM WEDNESDAY ON...GENERALLY IN THE MID TO UPPER
80S...ISOLATED TO SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW
A MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN PROGRESSIVE
THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR REGION BY MONDAY.
THIS MAY BRING SOME COOLER WEATHER FOR THE START OF NEXT WEEK. /22/

&&

.AVIATION...

INTENSE CONVECTIVE COMPLEX WILL MAKE FOR HAZARDOUS AVIATION
CONDITIONS AT JAN/MEI/HBG THROUGH THE EVNG HRS. LESS CONVECTIVE
POTENTIAL EXISTS AFTER MIDNIGHT...BUT EXPECT A REPEAT OF IFR/LIFR
STRATUS FORMATION...ESPECIALLY AFTER 08Z LASTING UNTIL ABOUT
15Z...GIVEN NEARBY SFC FRONT AND VERY MOIST BOUNDARY LAYER. MVFR/VFR
CONDITIONS WILL DEVELOP BY MONDAY AFTN WITH SOME POTENTIAL FOR
TSTMS...ESPECIALLY IN THE JAN/MEI/HBG AREA. /EC/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, May 10, 2:48 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SUN MAY 10 2009

ARZ074-075-MSZ018-019-025>039-112000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
248 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI
LINE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK WILL BE WIND
GUSTS OF 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ007>009-015-016-023-025-MSZ040>058-112000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
248 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON AND THIS
EVENING. THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS UP TO 60 MPH
AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF
OUTFLOW BOUNDARIES AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME
HEATING IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE
ENVIRONMENT TODAY. PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL
ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN
MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST
SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE
FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON
TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME
FROM TUESDAY THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AND MONDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ024-026-MSZ059>066-072>074-112000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
248 PM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL
BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME
HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND
HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY
RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF
STORMS TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING
COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN
NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AFTERNOON. OTHERWISE...ACTIVATION
IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Local storm report, May 10, 7:34 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 S POCAHONTAS          32.46N 90.29W
05/10/2009                   HINDS              MS   LAW ENFORCEMENT

            TREES DOWN ON PINEHAVEN DRIVE BETWEEN HIGHWAY 49 AND
            KICKAPOO ROAD. ALSO TREE DOWN ACROSS HIGHWAY 49 NEAR
            PINEHAVEN DRIVE

&&

JCULIN
Local storm report, May 10, 7:47 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     2 NE BRANDON            32.30N 89.98W
05/10/2009                   RANKIN             MS   NWS EMPLOYEE

            TREES DOWN JUST NORTHEAST OF BRANDON

0724 PM     TSTM WND GST     PELAHATCHIE             32.32N 89.80W
05/10/2009  E60.00 MPH       RANKIN             MS   BROADCAST MEDIA

&&

JCULIN
Local storm report, May 10, 7:51 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     W RAYMOND               32.26N 90.42W
05/10/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ALONG HIGHWAY 467 JUST TO THE WEST OF RAYMOND

&&

JCULIN
Local storm report, May 10, 8:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
05/10/2009                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN ALONG LOUIS WILSON AND EAST SUNSET ROADS. TREE
            DOWN IN THE 3200 BLOCK OF HIGHWAY 80 AND TREE DOWN ON
            MCDONALD LANE.

&&

JCULIN
Local storm report, May 10, 8:13 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     3 S POCAHONTAS          32.43N 90.29W
05/10/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN SOUTH OF POCAHONTAS.

0651 PM     TSTM WND DMG     JACKSON                 32.32N 90.21W
05/10/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON A HOUSE IN JACKSON.

&&

JCULIN
Special weather statement, May 10, 8:48 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
848 PM CDT SUN MAY 10 2009

MSZ018-019-025>052-110400-
ATTALA-BOLIVAR-CARROLL-CHOCTAW-CLAY-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-KEMPER-LAUDERDALE-LEAKE-LEFLORE-LOWNDES-MADISON MS-
MONTGOMERY-NESHOBA-NEWTON-NOXUBEE-OKTIBBEHA-RANKIN-SCOTT-SHARKEY-
SUNFLOWER-WARREN-WASHINGTON-WEBSTER-WINSTON-YAZOO-
848 PM CDT SUN MAY 10 2009

AS A COMPLEX OF THUNDERSTORMS PUSHES OFF TO THE SOUTH AND EAST...
GUSTY WINDS HAVE DEVELOPED OVER AREAS ALONG AND NORTH OF INTERSTATE
20 IN CENTRAL MISSISSIPPI. WIND GUSTS OF 30 TO 40 MPH WILL BE
POSSIBLE AS WE GO THROUGH THE MID AND LATE EVENING HOURS.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES...CAUSING SERIOUS INJURY AND
PROPERTY DAMAGE. EXERCISE CAUTION IF VENTURING OUTDOORS THIS
EVENING.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:07 PM CDTTornado WarningJANRankin, Scott30 min
May 10, 7:21 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson22 min
May 10, 7:24 PM CDTSevere Thunderstorm WarningJANScott, Smith69 min
May 10, 8:07 PM CDTSevere Thunderstorm WarningJANJasper, Newton38 min
May 10, 8:15 PM CDTTornado WarningJANNewton, Scott45 min
May 10, 8:16 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith59 min
May 10, 8:50 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton70 min
May 10, 9:46 PM CDTSevere Thunderstorm WarningJANJones27 min
May 10, 9:51 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar37 min
May 11, 2:47 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo43 min
May 11, 3:27 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo63 min
May 11, 5:25 AM CDTFlash Flood WatchJANAdams, Bolivar, Carroll, Choctaw, Claiborne, Copiah and 17 more12 hr
May 11, 9:05 AM CDTFlash Flood WarningJANWashington5 hr
May 11, 10:39 AM CDTRiver Flood WarningJANSharkey8 days
May 11, 2:33 PM CDTRiver Flood WarningJANCarroll, Leflore67 hr

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.